MAUDE Adverse Event Report: DEVILBISS HEALTHCARE LLC DEVILBISS HEALTHCARE; GENERATOR, OXYGEN, PORTABLE

DEVILBISS HEALTHCARE LLC DEVILBISS HEALTHCARE; GENERATOR, OXYGEN, PORTABLE
Model Number 525KS
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Devilbiss healthcare was notified of an incident involving a concentrator by the provider who reported the device was alarming for low oxygen concentration for two weeks.The end user was admitted to the hospital.Devilbiss healthcare is in the process of requesting the unit be returned for evaluation and will file an update if additional information becomes available.
 
Additional Manufacturer Narrative
The previously submitted report had lacking or incorrect information in section d4 udi.Section d4 has been updated with the correct information.
 
Additional Manufacturer Narrative
Devilbiss healthcare previously reported an incident involving a concentrator by the provider who reported the device was alarming for low oxygen concentration for two weeks.The end user was admitted to the hospital.The provider reported that the device has been alarming for low o2 which the device is designed to do when routine maintenance is required or there is a problem with the unit.The end user went on vacation for two weeks and when she returned, she began using the device again without having the unit serviced.The end user then switched to her portable oxygen concentrator (poc) as the stationary oxygen concentrator was producing "bad air".The end user's health subsequently deteriorated because the poc (manufacturer unknown) was reportedly not meeting their oxygen demand.The end user was subsequently hospitalized.The stationary device was returned for evaluation.Upon evaluation, the device was powered on, and the device displays an error message low o2 with a yellow led and is alarming.The device was found to evidence of nicotine deposits throughout the device.The sieve beds were found to be affected by the nicotine deposits.The device contains several warnings against smoking during use, both on the product itself and in instructions for use.The on-product warnings include a large, clear "no smoking" icon, and a clear "no open flame" icon as well.The instructions for use warn against smoking during use in several places, in several languages, including the following verbiage: "oxygen causes rapid burning.Do not smoke while your oxygen concentrator is operating, or when you are near a person utilizing oxygen therapy.Smoking during oxygen therapy is dangerous and is likely to result in facial burns or death.Do not allow smoking within the same room where the oxygen concentrator or any oxygen carrying accessories are located.If you intend to smoke, you must always turn the oxygen concentrator off, remove the cannula and leave the room where either the cannula or mask or the oxygen concentrator is located.If unable to leave the room, you must wait 10 minutes after you have turned off the oxygen concentrator before smoking.Oxygen makes it easier for a fire to start and spread.Do not leave the nasal cannula or mask on bed coverings or chair cushions if the oxygen concentrator is turned on but not in use.The oxygen will make the materials flammable.Turn the oxygen concentrator off when not in use to prevent oxygen enrichment.Keep the oxygen concentrator and cannula at least 2 m (6.5 feet) from hot, sparking objects or naked sources of flame.Open flames during oxygen therapy are dangerous and are likely to result in fire or death.Do not allow open flames within 2 m (6.5 feet) of the oxygen concentrator or any oxygen carrying accessories.Drive devilbiss oxygen concentrators are equipped with a fire mitigating outlet fitting that prevents propagation of fire into the unit." the manufacturer concludes, based on the information provided, that the oxygen concentrator did not malfunction.The device was appropriately alarming to indicate that the product required maintenance as designed.

Brand Name
DEVILBISS HEALTHCARE
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
DEVILBISS HEALTHCARE LLC
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jess bohrer
100 devilbiss drive
somerset, PA 15501
5169984600
MDR Report Key20422473
Report Number2515872-2024-00043
Device Sequence Number8402299
Product Code CAW
UDI-Device Identifier00885304000976
UDI-Public(01)00885304000976(21)R112872KS
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number525KS
Device Catalogue Number525KS
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by ManufacturerNot provided
12/13/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date02/06/2025
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown